Alert archive / Illinois / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 197, NWS Lincoln, IL

September 19, 2005Schuyler County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Sep 19, 2005, 5:16 PM CDT for Schuyler County, Illinois. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 19, 2005, 5:16 PM CDT (22:16 UTC)
Expired
Sep 19, 2005, 6:15 PM CDT
In force
59 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

County Schuyler County, IL

The radar

The Lincoln radar (KILX), 123 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 19, 1:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2005-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 603 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2005-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 488 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
603 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
853 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
488 m²/s²
0-3 km storm-relative helicity
531 m²/s²
Significant tornado parameter
0.0
Supercell composite
14.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 192216
SVRILX
ILC169-192315-
/O.NEW.KILX.SV.W.0197.050919T2216Z-050919T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
516 PM CDT MON SEP 19 2005

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SCHUYLER COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL 615 PM CDT

* AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR HUNTSVILLE...OR ABOUT 18
  MILES WEST OF RUSHVILLE...AND WAS MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BROOKLYN
  LITTLETON
  RUSHVILLE

OTHER LOCATIONS IN THE WARNING INCLUDE...CAMDEN AND RAY.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4027 9098 4013 9097 4003 9052 4025 9047

$$

BARNES
2 follow-up statements
000 
WWUS53 KILX 192243
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
543 PM CDT MON SEP 19 2005

ILC169-192315-
/O.CON.KILX.SV.W.0197.000000T0000Z-050919T2315Z/
SCHUYLER-
543 PM CDT MON SEP 19 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM CDT FOR
SCHUYLER COUNTY...

AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR RUSHVILLE...MOVING
EAST AT 35 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  RAY.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4027 9098 4013 9097 4003 9052 4025 9047

$$

BARNES
000 
WWUS53 KILX 192318
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
618 PM CDT MON SEP 19 2005

ILC169-192328-
/O.EXP.KILX.SV.W.0197.000000T0000Z-050919T2315Z/
SCHUYLER-
618 PM CDT MON SEP 19 2005

...THE SEVERE THUNDERSTORM WARNING FOR SCHUYLER COUNTY EXPIRES AT 615
PM CDT...

AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM CDT. REMAIN 
ALERT TO THE POSSIBILITY OF MORE SEVERE WEATHER.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4027 9098 4013 9097 4003 9052 4025 9047

$$

BARNES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 3:19 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Sep 19, 3:19 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
319 PM CDT MON SEP 19 2005

.DISCUSSION...
SEVERE WEATHER IN PROGRESS, SO WILL KEEP THIS SHORT. HPC WAS LEANING
TWRD GFS FOR THE MODEL OF CHOICE, AS LONG AS WE TEMPER THE
CONVECTIVE FEEDBACK. SIMILAR SITUATION TO YESTERDAY, AND I WILL USE
THE CANADIAN GLOBAL TO GUID THE PRECIP TRENDS.

.SHORT TERM...TONIGHT THROUGH WEDNESDAY.
SEVERE STORMS ARE ERUPTING IN OUR NW CWA AHEAD OF THE COLD FRONT.
WIND DAMAGE IN FULTON COUNTY AROUND 245 PM, SO WIND IS REACHING THE
GROUND. CONVECTION MAY BECOME SURFACE BASED SOONER THAN I EXPECTED.
OUR 18Z SOUNDING INDICATED A WARM MID LAYER, WITH A STRONG CAP.
HOWEVER, ANOTHER NIMNAT JUST CAME IN FOR THE NEXT WATCH, SO
ANTICIPATE ADDITIONAL SEVERE CONVECTION IN THE REMAINDER OF OUR
CWA. CAPES TO 2800 J/KG AND LI OF -8 SHOW THAT IF THE CONVECTION
CONTINUES AND BREAKS THE CAP, IT WILL QUICKLY BECOME SEVERE IN OUR
EASTERN AREAS AS WELL. I UPDATED THE GRIDS TO CATAGORICAL FOR THE
REMAINDER OF THE AFTERNOON IN OUR W ZONES, AND INTO THE EVENING FOR
THE E ZONES. QUATER SIZE HAIL REPORT JUST IN FROM CANTON IL, SO THE
PRECIP WATER VALUES OF 1.8 INCHES IS ENOUGH FOR LARGE HAIL, DESPITE
THE FREEZING LEVEL AT 14.6K FT. EXPECT THE STORMS TO END BY TUESDAY
12Z, AND KEPT TUESDAY DRY. WED SHOULD REMAIN DRY AS WELL, WITH HIGH
PRESSURE IN CONTROL.

LONG TERM...THURSDAY THROUGH SUNDAY.
ONLY MINOR UPDATES NEEDED TO THE LONG TERM GRIDS. THE NEXT WEATHER
MAKER WILL BE A FRONTAL BOUNDARY APPROACHING OUR W CWA ON WEDNESDAY
NIGHT, AS LOW PRESSURE LIFTS PAST US TO THE WEST. WE GET CLIPPED BY
OVERNIGHT CONVECTION FROM THE PLAINS, THAT MAY LINGER INTO
THURSDAY. UNCERTAINTIES STILL EXIST WITH THE TRACK OF THE COLD
FRONT, AND WHERE IT WILL STALL OUT IN OUR CWA. I LEFT THE LOW POPS
AS IS THROUGH MONDAY, UNTIL THE INDICATED PATTERN BECOMES MORE
CONSISTENT.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
IL...NONE.

SHIMON
Hazardous weather outlook, Sep 19, 11:43 AM CDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1143 AM CDT MON SEP 19 2005

ILZ027>031-036>038-040>057-061>063-066>068-071>073-201645-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
1143 AM CDT MON SEP 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS...CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN APPROACHING UPPER LEVEL STORM SYSTEM WILL INTERACT WITH
AN UNSEASONABLY WARM AND MOIST AIRMASS IN PLACE OVER CENTRAL AND
SOUTHEAST ILLINOIS THIS AFTERNOON AND TONIGHT. STRONG
THUNDERSTORMS ARE EXPECTED TO DEVELOP WEST OF THE ILLINOIS RIVER
BY 2 PM WITH THE REMAINDER OF THE REGION IMPACTED BY THESE STORMS
BY LATE AFTERNOON. THE STRONGER STORMS WILL BE CAPABLE OF LARGE
HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER STORM SYSTEM WILL APPROACH THE REGION THURSDAY NIGHT
THROUGH SATURDAY BRINGING THE REGION ANOTHER CHANCE OF THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING.

BARKER

In the hours before

Local storm report, Sep 19, 3:53 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
353 PM CDT MON SEP 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     HOPEDALE                40.42N 89.42W
09/19/2005                   TAZEWELL           IL   EMERGENCY MNGR

            TREE LIMBS DOWN ACROSS TOWN.

&&

GEELHART
Local storm report, Sep 19, 4:02 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
402 PM CDT MON SEP 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 PM     TSTM WND DMG     PEKIN                   40.57N 89.63W
09/19/2005                   TAZEWELL           IL   EMERGENCY MNGR

            18 INCH DIAMETER TREE LIMB FELL ON A HOUSE. LIMB LENGTH
            15 FEET.

&&

GEELHART
Local storm report, Sep 19, 4:18 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
418 PM CDT MON SEP 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     TSTM WND DMG     4 NE LINCOLN            40.19N 89.31W
09/19/2005                   LOGAN              IL   EMERGENCY MNGR

            VAN PULLING A TRAILER WAS BLOWN OVER ON I-55 MILE MARKER
            133

0416 PM     TSTM WND GST     LINCOLN                 40.15N 89.37W
09/19/2005  65 MPH           LOGAN              IL   EMERGENCY MNGR

0416 PM     TSTM WND DMG     LINCOLN                 40.15N 89.37W
09/19/2005                   LOGAN              IL   NWS EMPLOYEE

            POWER LINES DOWN.

&&

GEELHART
Local storm report, Sep 19, 4:52 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
452 PM CDT MON SEP 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     TSTM WND DMG     BLOOMINGTON             40.48N 88.97W
09/19/2005                   MCLEAN             IL   UNKNOWN

            TREES AND LARGE LIMBS DOWN. PUBLIC REPORT.

&&

GEELHART
Local storm report, Sep 19, 5:01 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
501 PM CDT MON SEP 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     TSTM WND DMG     CHAMPAIGN               40.11N 88.26W
09/19/2005                   CHAMPAIGN          IL   EMERGENCY MNGR

            10 INCH DIAMETER TREE LIMBS DOWN.

&&

GEELHART
Local storm report, Sep 19, 5:10 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
510 PM CDT MON SEP 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     TSTM WND DMG     BLOOMINGTON             40.48N 88.97W
09/19/2005                   MCLEAN             IL   NWS EMPLOYEE

            TWO LARGE TREE LIMBS DOWN, ONE ON A POWER LINE. LIMBS
            ABOUT 6 INCHES IN DIAMETER.

&&

GEELHART

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 12:44 AM CDTSevere Thunderstorm WarningILXSchuyler44 min
Sep 19, 1:02 AM CDTSevere Thunderstorm WarningILXCass51 min
Sep 19, 2:11 AM CDTSevere Thunderstorm WarningILXKnox64 min
Sep 19, 2:43 AM CDTSevere Thunderstorm WarningILXFulton, Tazewell55 min
Sep 19, 3:16 AM CDTSevere Thunderstorm WarningILXKnox, Peoria43 min
Sep 19, 4:15 AM CDTSevere Thunderstorm WarningILXLogan, Macon60 min
Sep 19, 7:15 AM CDTSevere Thunderstorm WarningILXDouglas, Edgar60 min
Sep 19, 2:47 PM CDTSevere Thunderstorm WarningILXFulton58 min
Sep 19, 3:02 PM CDTSevere Thunderstorm WarningILXPeoria, Tazewell58 min
Sep 19, 3:40 PM CDTTornado WarningILXTazewell50 min
Sep 19, 3:44 PM CDTSevere Thunderstorm WarningILXMcLean, Woodford61 min
Sep 19, 3:53 PM CDTSevere Thunderstorm WarningILXLogan46 min
Sep 19, 4:15 PM CDTSevere Thunderstorm WarningILXDeWitt, McLean29 min
Sep 19, 4:26 PM CDTSevere Thunderstorm WarningILXMacon26 min
Sep 19, 5:01 PM CDTSevere Thunderstorm WarningILXChampaign, Vermilion55 min
Sep 19, 5:42 PM CDTTornado WarningILXMorgan, Scott48 min
Sep 19, 6:09 PM CDTSevere Thunderstorm WarningILXLogan, Menard, Sangamon66 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.